Enzalutamide Prolongs Overall Survival in Prostate Cancer after Chemotherapy. Background: The once-daily oral androgen receptor signaling inhibitor enzalutamide differs from current antiandrogen therapies by its ability to inhibit nuclear translocation of the androgen receptor and its coactivator recruitment, in addition to other benefits in prostate cancer. This novel agent is administered without the need for concomitant prednisone, which has been postulated to activate androgen-receptor signaling.
Early Access to Investigational Agents through the National Cancer Institute’s Treatment Referral Center
Although medical oncology has furthered effective cancer treatment for many decades, finding effective treatment for patients with advanced cancer is challenging. Millions of dollars support publicly funded cancer research every year, and patients expect that the latest cancer research will bring us one step closer to discovering a cure.
Impact of Pharmacists' Interventions on Prescribing Patterns for the Treatment of VTE in Patients with Cancer
Venous thromboembolism (VTE) is a common comorbidity among patients with cancer. It is often one of the initial signs for the presence of malignancy, and its presence increases the complexity of patient care within this patient population. Studies have shown that 15% to 20% of all acute VTE cases are associated with malignancy, 2% to 5% of cases are diagnosed concurrently with cancer, and 5% to 10% of cases are diagnosed during a cancer follow-up visit.1 Therefore, VTE is a significant complication affecting quality of life and patient prognosis. In fact, VTE is known to represent one of the leading causes of death in this patient population,2 and it is discovered at autopsy in at least 50% of patients with cancer.3,4 This percentage is thought to be underestimated; therefore, it is imperative to recognize this medical problem and to appropriately deploy effective treatment to reduce morbidity and mortality.
Diarrhea is a well-recognized side effect that is associated with various phases of a patient with cancer’s treatment cycle. Radiotherapy, chemotherapy, infection, and graft-versus-host disease can all potentially augment this dose-limiting toxicity. Some regimens, especially those targeting colorectal cancer (CRC) and other malignancies of the gastrointestinal (GI) tract, are associated with an increased incidence of severe or refractory chemotherapy-induced diarrhea (CID). In some studies, CID has been reported as a side effect in up to 82% of patients with cancer, with up to 33% experiencing grades 3 and 4 diarrhea.1 GI toxicity has also been linked to many cases of death and is often an underrecognized and undertreated complication of chemotherapy.2
Results 1 - 4 of 4